Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 251, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 15, 2005, 5:35 PM CDT for Cheatham County, Davidson County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2005, 5:35 PM CDT (22:35 UTC)
- Expired
- Aug 15, 2005, 6:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Cheatham County, TN, Davidson County, TN
The radar
The Nashville radar (KOHX), 43 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 549 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 152235
SVROHX
TNC021-037-152315-
/O.NEW.KOHX.SV.W.0251.050815T2235Z-050815T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CDT MON AUG 15 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CHEATHAM COUNTY IN TENNESSEE
SOUTHWESTERN DAVIDSON COUNTY IN TENNESSEE
* UNTIL 615 PM CDT
* AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR KINGSTON
SPRINGS...OR ABOUT 14 MILES SOUTH OF ASHLAND CITY...AND MOVING EAST
AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PEGRAM BY 540 PM CDT
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3619 8687 3606 8687 3605 8694 3600 8704
3604 8704 3605 8705 3607 8717 3616 8715
$$
131 follow-up statement
000
WWUS54 KOHX 152301
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
601 PM CDT MON AUG 15 2005
TNC021-037-152315-
/O.CON.KOHX.SV.W.0251.000000T0000Z-050815T2315Z/
DAVIDSON TN-CHEATHAM TN-
601 PM CDT MON AUG 15 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR SOUTH
CENTRAL CHEATHAM AND SOUTHWESTERN DAVIDSON COUNTIES...
AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PEGRAM...OR ABOUT 12
MILES SOUTH OF ASHLAND CITY...MOVING EAST AT 15 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3619 8687 3606 8687 3605 8694 3600 8704
3604 8704 3605 8705 3606 8715 3620 8712
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:40 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 15, 2:40 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 240 PM CDT MON AUG 15 2005 .DISCUSSION... LATEST ANALYSIS SHOWING MAIN FRONTAL BOUNDARY UP ACROSS THE SOUTHERN OH VALLEY...WITH ANOTHER WEAK PRE-FRONTAL OUTFLOW SITTING FROM NEAR BNA DOWN TO NEAR MEM. AIRMASS REMAINS QUITE UNSTABLE WITH DEWS AROUND 70. THUS...SCATTERED TSTMS DEVELOPING CWA-WIDE. OUTFLOW BOUNDARY ALREADY ACROSS THE AREA AND WARM SECTOR AIRMASS WILL KEEP SCATTERED SHWRS/STRMS GOING INTO THE EVENING BUT THINGS LIKELY TO CALM DOWN SOME THIS EVENING WITH LOSS OF STRONG HEATING. WILL HOWEVER KEEP CHANCE IN TONIGHT. MEAN WHILE...MAIN LL BOUNDARY UP NORTH WILL BEGIN SLOW PUSH SOUTHWARD LATE TONIGHT AS UL SHORTWAVE DROPS INTO THE REGION. FRONTAL BOUNDARY EXPECTED TO PUSH INTO THE NORTHERN CWA LATE TOMORROW AFTERNOON...WITH DEEPER MOISTURE WELL IN PLACE JUST AHEAD. INSTABILITY ON TUESDAY LITTLE LESS THAN TODAY BUT WITH BETTER LL FORCING AND DEEPER MOISTURE ...WILL BUMP POPS INTO LIKELY CATEGORY. FRONTAL BOUNDARY...WITH VERY LITTLE UL SUPPORT...WILL WORK SLOWLY ACROSS THE CWA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THE MID-STATE SHOULD BEGIN TO SEE SOME DRYING NORTH WEDNESDAY NIGHT HOWEVER. AT THIS POINT...PLAN ON LEAVING SCATTERED POPS RUNNING THROUGH THAT PERIOD...GRADUALLY LEANING HIGHER POPS EAST. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 91 71 89 / 40 60 40 40 CLARKSVILLE 73 88 71 87 / 50 60 40 40 CROSSVILLE 69 86 67 83 / 30 60 50 50 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Aug 15, 5:30 AM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON AUG 15 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-161030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... MODERATELY STRONG HEATING...WITH ASSIST FROM OUTFLOW BOUNDARIES... WILL SET THE STAGE FOR SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW STORMS COULD PRODUCE STRONG WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... MORE STORMS ARE EXPECTED TUESDAY INTO WEDNESDAY IN ASSOCIATION WITH A WEAK FRONTAL BOUNDARY. AGAIN...SOME STORMS COULD PRODUCE STRONG WINDS AND HEAVY RAINFALL. .SPOTTER ACTIVATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY TODAY INTO WEDNESDAY. GIRODO
In the hours before
Special weather statement, Aug 15, 3:35 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 335 PM CDT MON AUG 15 2005 TNZ028-152105- WILSON- 335 PM CDT MON AUG 15 2005 ...STRONG THUNDERSTORMS OVER SOUTH CENTRAL WILSON COUNTY... AT ABOUT 330 PM...THUNDERSTORMS APPEARED TO HAVE WEAKEN ACROSS CENTRAL WILSON COUNTY BELOW SEVERE LIMITS. HOWEVER... EXPECT STRONG GUSTY WINDS OF 35 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING...AS THESE THUNDERSTORMS MOVE EAST AT 20 MPH AND AFFECT TOWNS SUCH AS LEBANON AND WATERTOWN THROUGH 405 PM. ORCHANIAN
Local storm report, Aug 15, 3:46 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
346 PM CDT MON AUG 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
08/15/2005 DAVIDSON TN EMERGENCY MNGR
TREE DOWN ON OLD HICKORY BLVD IN NORTH CENTRAL DAVIDSON
COUNTY.
&&
ORCHANIANLocal storm report, Aug 15, 4:35 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CDT MON AUG 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG 5 E ERIN 36.32N 87.61W
08/15/2005 HOUSTON TN LAW ENFORCEMENT
TREE DOWN ACROSS HWY 46 SOUTH
&&
31Local storm report, Aug 15, 4:47 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
447 PM CDT MON AUG 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 15 S JAMESTOWN 36.22N 84.94W
08/15/2005 0.75 INCH FENTRESS TN LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED NEAR PENNY SIZE HAIL
&&
31Local storm report, Aug 15, 5:23 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
523 PM CDT MON AUG 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 1 S DICKSON 36.06N 87.38W
08/15/2005 DICKSON TN LAW ENFORCEMENT
ON HWY 48S TREES DOWN
&&
31Local storm report, Aug 15, 5:35 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CDT MON AUG 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG BURNS 36.05N 87.31W
08/15/2005 DICKSON TN AMATEUR RADIO
ONE TREE DOWN ACROSS BISHOP LANE
&&
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:18 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 27 min |
| Aug 14, 7:22 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Aug 14, 7:57 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 33 min |
| Aug 14, 8:09 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 36 min |
| Aug 14, 8:30 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 30 min |
| Aug 15, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 40 min |
| Aug 15, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 23 min |
| Aug 15, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Trousdale, Wilson | 29 min |
| Aug 15, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 39 min |
| Aug 15, 4:19 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 26 min |
| Aug 15, 4:23 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 34 min |
| Aug 15, 4:40 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 35 min |
| Aug 15, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 33 min |
| Aug 15, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.